MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP; CLIP, IMPLANTABLE
Catalog Number ER420
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/23/2026.D4: batch # unk.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the clips are misaligned and do not close properly.Procedure was completed successfully without delay.No patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/25/2026.D4: batch # x7031z.Investigation summary: the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the er420 device was returned with a clip in the jaws and no apparent damage.The clip was removed in order to inspect the jaws and they were found with no damage.In addition, the tyvek was returned along with the instrument.Upon cycling, the device was noted to be empty and the lockout had been fired through.The instrument was disassembled in order to evaluate the condition of the internal components and the latch posts was noted to be broken, which denotes that the lockout had been fired through.Due to the condition of the device had no functional testing could be performed to evaluate the reported incident.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.Please note the device contains a lockout feature that is designed to increase the required force it takes to close the trigger once the last clip has been fired; this reduces the possibility of empty jaws being closed on a structure.Device history review : a manufacturing record evaluation was performed for the finished device batch x7031z number, and no non-conformances were identified.

Brand Name
LIGACLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24422547
Report Number3005075853-2026-01560
Device Sequence Number5879958
Product Code FZP
UDI-Device Identifier10705036012597
UDI-Public(01)10705036012597(17)280630(10)X70322
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K864102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberER420
Device Lot NumberX70322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown